Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Menopause

Side effects of decreasing Estratest dose?

02/07/2008

Question:

I had a complete Hysterectomy at age 36, put on Estratest. I am 49 now and decreased my dose to qod for past 3 years. My new GYN wants to titrate me OFF HRT. She changed me to Estratest HS-1 qod 1 month ago. The past 2 weeks, I have had night sweats throughout the night and am unable to sleep restfully. She does not want to go to the HS dose every day before changing to qod-but DID mention possibly needing to do this at the time of my visit. Isn`t that a drastic dose change? Are their other options? I would like your doctors opinion.

Answer:

You were essentially getting Estratest hs qd during the 3 years you were taking Estratest q.o.d.  If you need to taper more slowly, you might try omitting one pill twice a week for awhile.  For many women stopping hormones is like having menopause all over again.  Try to keep yourself cool at night.

For more information:

Go to the Menopause health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati